MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ADVANIX¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER ADVANIX¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534700
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The exact patient age is unknown; however, it was reported that the patient was over the age of 18.Device component code relates to device problem code for the reported event of guide catheter broken.Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix¿ biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed in the common bile duct on (b)(6) 2017.According to the complainant, during the procedure, the advanix¿ biliary stent was in position for deployment, however when the delivery system was retracted, the physician heard a 'snap', and the guide catheter separated from the delivery system.The broken guide catheter and the stent were removed using rat tooth forceps.The procedure was completed with another advanix¿ biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "good".
 
Additional Manufacturer Narrative
A visual evaluation of the returned device found that the distal section of the guide catheter was detached from the delivery system and it was bent in several locations.The push catheter was bent at distal section.The suture was broken, a small section of the suture returned lodged in the stent.The stent had several scratches in the proximal section.The suture hole of the stent and push catheter were torn.Based on the product analysis, probably anatomical/procedural factors were encountered during the procedure which may have limited the overall performance of the device.It is most likely that during procedure the device could have been manipulated, since the failures found are issues that could have been generated by excessive manipulation of the device by the user, also interaction with other devices might have impacted the integrity of the device during the procedure.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.A dhr (device history record) review was performed and no deviation was found.Labeling review was performed and no anomalies were found.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreotography (ercp) procedure performed in the common bile duct on (b)(6) 2017.According to the complainant, during the procedure, the advanix biliary stent was in position for deployment, however when the delivery system was retracted, the physician heard a 'snap', and the guide catheter separated from the delivery system.The broken guide catheter and the stent were removed using rat tooth forceps.The procedure was completed with another advanix biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "good".

Brand Name
ADVANIX¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6940919
Report Number3005099803-2017-02929
Device Sequence Number13758998
Product Code FGE
UDI-Device Identifier08714729787259
UDI-Public08714729787259
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model NumberM00534700
Device Catalogue Number3470
Device Lot Number20432569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2017
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer10/11/2017
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;